PDA

View Full Version : Seems medications aren't working, may go to Metho, or Benylista



chikititalinda
05-02-2012, 07:28 AM
boy when its not one thing its another, I finally saw my rheumy yesterday and I knew I was in a flair. I had the nose sores, the pain and swelling in my joints and super fatigued. I've been really stressed lately, and all I want to do is sleep when I get home. I've posted about my mom and her abusive relationship with my dad here before. That's taking a huge tole on me lately. I know I can't control other peoples emotion its just so difficult to watch. Anyway I told my doctor about how I've been feeling with everything thats happening with my parents and she's not sure how much of the symptoms are the decease itself or the stress causing the decease to flair. Either way she'd like me to get a handle on the stress; Yeah sure easier said than done, and then we'll talk in july about changin my meds. She thinks they're not working properly and she can't up the imuran anymore, I'm maxed out as she put it. She said she doesn't like it, and this signals trouble were her exact words. She talked about maybe Metho or even Benalysta, which Im not even sure I want to try, it seems scary besides I've read it only helps in only 30% of the cases. SIGH!
She prescribed something for the anxiety to help relax me some.
Im not sure what to think or feel, Im already on plaquenil, Imuran, back on prednisone cymbalta and lyrica, I've gained so much weight, I can't wait to get off the lyrica and get on the topamax, hopefully Ill loose the weight then!

tgal
05-02-2012, 08:47 AM
boy when its not one thing its another, I finally saw my rheumy yesterday and I knew I was in a flair. I had the nose sores, the pain and swelling in my joints and super fatigued. I've been really stressed lately, and all I want to do is sleep when I get home. I've posted about my mom and her abusive relationship with my dad here before. That's taking a huge tole on me lately. I know I can't control other peoples emotion its just so difficult to watch. Anyway I told my doctor about how I've been feeling with everything thats happening with my parents and she's not sure how much of the symptoms are the decease itself or the stress causing the decease to flair. Either way she'd like me to get a handle on the stress; Yeah sure easier said than done, and then we'll talk in july about changin my meds. She thinks they're not working properly and she can't up the imuran anymore, I'm maxed out as she put it. She said she doesn't like it, and this signals trouble were her exact words. She talked about maybe Metho or even Benalysta, which Im not even sure I want to try, it seems scary besides I've read it only helps in only 30% of the cases. SIGH!
She prescribed something for the anxiety to help relax me some.
Im not sure what to think or feel, Im already on plaquenil, Imuran, back on prednisone cymbalta and lyrica, I've gained so much weight, I can't wait to get off the lyrica and get on the topamax, hopefully Ill loose the weight then!

I am so sorry for you! I know how hard this is. I know the disease is bad enough and then you have to deal with the weight gain from the steroid and other meds which make us feel even worse about everything. I have dealt with the same things so I do understand. I am on MTX and it has allowed my steroids to drop down to 40 mg from 60. Still too high but it helped. I hope the anxiety meds help. I had to go on those as well. Many of us do for a variety of reasons. Hopefully you can get to a place where you can start living life instead of always fighting a disease

Just remember that we are here for you

magistramarla
05-02-2012, 05:12 PM
Hi Linda,
I'm glad to see you here again. Don't be afraid of MTX. Since I can't take steroids at all, it was a first-line med for me. The side effects can be a pain, but it does help. Read the thread called "It's M Day" started by Iseedeadmonkeys. We had a long, long discussion about MTX and shared a lot of tips.
Take care of yourself.
Hugs,
Marla

steve.b
05-02-2012, 09:51 PM
linda,
mari and i posted comments on another thread yesterday.... about medication.

http://forum.wehavelupus.com/showthread.php?11674-Prednisone-questions

please remeber that any medication that will reduce your symptoms or reduce other medications is worth considering.

i am on mtx, because it is better for me that pred.

chikititalinda
05-03-2012, 06:25 AM
Thanks guys! Ill be sure to check out both threads. This all is so overwhelming, I thought with all the meds im on, I should be feeling better, I think the only things it helped is with the pericarditis, but all the other things come and go. Its annoying, sometimes I wonder why im taking so meany meds and think about stopping but then sence kicks in and I know that I would be so much worse without it!
Hi Marla, I try to come in here almost daily, I just dont post that often, sometimes I can't put my thoughts together, or sometimes my hands hurt and other times I feel like I dont have enough knowledge to answer some of the threads.

chikititalinda
05-03-2012, 06:44 AM
He Marla I can't find this post. I do remember seeing this one time, but I'd like to go over it. Is there anyway you can link it?

Manderson
05-03-2012, 07:58 AM
Linda - it may be worthwhile having your adrenals checked as well. When your stress levels remain constant like yours, it takes a toll on your adrenal glands. Just a thought.

chikititalinda
05-03-2012, 08:16 AM
I dont thinkg I've heard of that, what is it? And why do you think I should get it checked, Thanks!

Manderson
05-03-2012, 08:57 AM
Just something I would consider as a rule out. The adrenal glands sit over the kidneys and are responsible for the hormones released in a "fight or flight" situation. And when you are highly stressed and it is a constant stressor, then your AGs are always in "fight or flight" mode and they secrete more cortisol. I know there is a simple home test to try and that's by spitting in a glass of water upon wakening (before you do anything else). You'll have to google to get definate info. Before all this AI mess started for me, I was dx'ed with Adrenal Fatigue. And go figure - the doc who dx'ed me is the same doc I work for and is somewhat responsible for my constant state of stress LOL

rob
05-03-2012, 12:13 PM
He Marla I can't find this post. I do remember seeing this one time, but I'd like to go over it. Is there anyway you can link it?

Here you go Linda-

http://forum.wehavelupus.com/showthread.php?5051-Its-m-day

chikititalinda
05-03-2012, 01:48 PM
Wow, its such a long thread, I wonder why I couldn't find it using the search feature. I think Im going to read it tonight ot over the weekend. Thanks guys!